MAUDE Adverse Event Report: COOK INC COOK SPECTRUM TURBO-JECT; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC COOK SPECTRUM TURBO-JECT; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Brand name: turbo-ject® double lumen minocycline/rifampin over-the-wire power-injectable picc.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
The customer reported that, when the user attempts to remove the supplied wire guide from the turbo-ject® double lumen minocycline/rifampin over-the-wire power-injectable picc (peripherally inserted central catheter) line during a procedure, the wires stick.Causing difficulty being removed.Eventually they are able to remove the wire successfully.A competitor's wire was has been used with no further issues reported.The product is reportedly unavailable for return.
 
Additional Manufacturer Narrative
Investigation: evaluation.A review of the device history record, manufacturing instructions, quality control, and specifications of the device was conducted during the investigation.The complaint device was not returned, however a device from the same lot: (8232646) that had not been released was pulled from nadc for table top testing.Upon inspection, the dwgo-13sp-81-has-ll-hc wire that comes inserted into the catheter was initially difficult to remove and it appeared to be sticking at the distal end of the catheter.However while holding the distal end of the catheter straight the dwgo was able to be removed.Due to the hc coating on the wire it is likely that the device being manipulated without gloves and not in a more controlled environment led to this difficulty.After the removal of the dwgo, the catheter was placed over the thtf-18sp-130-aust-st wire guide as instructed in the ifu.This was done without difficulty, and the wire guide was removed from the catheter without issue.This was done with the second lumen of the catheter, also without difficulty.The failure was not able to be replicated.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record and component work orders show no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number: (8232646).Based on the information provided, no product returned and the results of our investigation, a possible root cause of this failure could be use technique.There is no evidence to suggest that the device was used in a manner inconsistent with the provided ifu.It is possible that during the procedure, the catheter was in a position that compromised the ability of the wire to be removed, or something happened with the wire guide while it was in use that made it difficult to remove.We will continue to monitor for similar complaints and will notify appropriate personnel.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COOK SPECTRUM TURBO-JECT
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7314092
Report Number1820334-2018-00429
Device Sequence Number1741500
Product Code LJS
UDI-Device Identifier00827002239166
UDI-Public(01)00827002239166(17)190802(10)8232646
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K133634
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUPICDS-5.0-CT-OTW-ST-ABRM-1111
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/08/2018
Supplement Date Received by Manufacturer04/24/2018
Initial Report FDA Received Date03/05/2018
Supplement Report FDA Received Date05/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1